Alert archive / California / Hard Freeze Warnings in 2021
Hard Freeze Warning 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this hard freeze warning at Nov 26, 2021, 2:01 PM PST. It took effect at Nov 27, 2021, 2:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2021, 2:01 PM PST (22:01 UTC)
- In effect from
- Nov 27, 2021, 2:00 AM PST
- Expired
- Nov 27, 2021, 9:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
122 WWUS76 KLOX 262201 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 201 PM PST Fri Nov 26 2021 CAZ059-270615- /O.NEW.KLOX.HZ.W.0003.211127T1000Z-211127T1700Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 201 PM PST Fri Nov 26 2021 ...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PST SATURDAY... * WHAT...Sub-freezing temperatures between 24 and 29 degrees expected for 4 or more hours. * WHERE...Antelope Valley. * WHEN...From 2 AM to 9 AM PST Saturday. * IMPACTS...Damage to outdoor plumbing possible. Expect severe damage to crops or sensitive vegetation, and harm to unprotected pets or livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Sirard
3 follow-up statements
363 WWUS76 KLOX 270211 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 611 PM PST Fri Nov 26 2021 CAZ059-271000- /O.CON.KLOX.HZ.W.0003.211127T1000Z-211127T1700Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 611 PM PST Fri Nov 26 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PST SATURDAY... * WHAT...Sub-freezing temperatures between 24 and 29 degrees expected for 4 or more hours. * WHERE...Antelope Valley. * WHEN...From 2 AM to 9 AM PST Saturday. * IMPACTS...Damage to outdoor plumbing possible. Expect severe damage to crops or sensitive vegetation, and harm to unprotected pets or livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ034-271000- /O.NEW.KLOX.WI.Y.0117.211127T0400Z-211127T1700Z/ San Luis Obispo County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, and San Simeon 611 PM PST Fri Nov 26 2021 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST SATURDAY... * WHAT...Northeast winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...San Luis Obispo County Central Coast. * WHEN...Until 9 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Roadways may be affected by gusty cross winds. This includes Highways 1, 46, and 101. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
109 WWUS76 KLOX 270956 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 156 AM PST Sat Nov 27 2021 CAZ034-271100- /O.CAN.KLOX.WI.Y.0117.000000T0000Z-211127T1700Z/ San Luis Obispo County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, and San Simeon 156 AM PST Sat Nov 27 2021 ...WIND ADVISORY IS CANCELLED... The winds have fallen below the advisory thresholds. $$ CAZ059-271700- /O.CON.KLOX.HZ.W.0003.211127T1000Z-211127T1700Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 156 AM PST Sat Nov 27 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Sub-freezing temperatures between 24 and 29 degrees expected for 4 or more hours. * WHERE...Antelope Valley. * WHEN...Until 9 AM PST this morning. * IMPACTS...Damage to outdoor plumbing possible. Expect severe damage to crops or sensitive vegetation, and harm to unprotected pets or livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ASR
664 WWUS76 KLOX 271644 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 844 AM PST Sat Nov 27 2021 CAZ059-271745- /O.EXP.KLOX.HZ.W.0003.000000T0000Z-211127T1700Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 844 AM PST Sat Nov 27 2021 ...HARD FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... Temperatures have warmed to above freezing and the Hard Freeze Warning will be allowed to expire at 9 AM PST. $$ Sirard
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this hard freeze warning went out at Nov 26, 1:48 PM PST, 13 minutes earlier.
Area forecast discussion, Nov 26, 1:48 PM PST, 13 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
148 PM PST Fri Nov 26 2021
.SYNOPSIS...26/143 PM.
High pressure will bring mostly clear skies and above normal
temperatures to the area through the middle of next week. Breezy
northeast winds can be expected night and morning hours through at
least early next week.
&&
.SHORT TERM (TDY-MON)...26/147 PM.
Pressure gradients to the E and N continue decently offshore
early this afternoon. At 21Z, the LAX-DAG gradient was -3.6 mb
and for LAX-BFL the gradient was -4.7 mb. Gusty mainly sub-
Advisory northeast wind gusts persisted over the foothills and
mtns of VTU/L.A. Counties early this afternoon, with the highest
gusts generally 30-40 mph. Some gusty offshore flow will persist
for the rest of day away from the immediate coast.
Skies will be partly cloudy overall this afternoon as a band of
hi clouds moves thru the region. It will be warmer overall with
temps across the region expected to be about 5-10 deg above
normal. Highs for the coast and vlys will generally be in the 70s
to low 80s, but remain in the mid to upper 60s for the Antelope
Vly.
Upper level ridging will prevail over swrn CA this afternoon,
altho H5 heights should lower to around 580-581 dam. The upper
level ridging will continue tonight and Sat, then an upper level
high will build into central CA Sat night and Sun. This high will
weaken some Sun night and Mon, but upper level ridging will
persist. H5 heights over the forecast area are expected to be
around 581-582 dam Sat, near 583-584 dam on Sun, then drop back
to around 581-582 dam on Mon.
It will be cold again tonight in the interior vlys and deserts,
with frosts and freezes likely. For the Antelope valley, a Hard
Freeze Warning will be in effect for tonight into Sat morning,
with temps expected to drop into the mid to upper 20s.
Generally weak offshore flow is expected across the region night
and morning hours Sat thru Mon. Mostly clear skies can be expected
during the period, along with well above normal daytime highs and
cold overnight lows in sheltered areas. Max temps each day Sat
thru Mon will be generally 7 to 14 deg above normal for many
areas. Highs for the coast and vlys will generally be in the 70s
to lower 80s, except up to the mid 80s in the warmest vlys such as
the western San Fernando Vly.
.LONG TERM (TUE-FRI)...26/130 PM.
The EC and GFS deterministic and mean ensembles exhibit some
differences on Tue, but overall the models were showing some
weakness in the upper level ridging, with even some troffiness in
the area thru Tue morning, otherwise upper level ridging of
varying strengths are forecast thru Fri.
Offshore gradients from the N and E should continue for the most
part thru much of the extended period, even during the diurnal
minimum in the afternoon (at least according to the EC). The upper
level ridging and offshore flow will result in a period of days
will little to no change in the sensible weather. Skies will be
mostly clear and high temps will be about 8 to 15 degrees above
normal away from the coast. Highs for the coast will be in the 70s
to around 80 Tue thru Thu then cool to the upper 60s to mid 70s
for Fri. Across the vlys, highs are expected to be in the upper
70s to mid 80s Tue and Wed, and 70s to low 80s Thu and Fri.
&&
.AVIATION...26/1719Z.
At 17Z at KLAX, there was no marine layer nor any inversion.
High confidence in CAVU TAFs. Moderate confidence in timing and
strength of wind changes for LA and Ventura County.
KLAX...High confidence in CAVU TAF. High confidence that any
easterly component will stay below 8kt.
KBUR...High confidence in CAVU TAF.
&&
.MARINE...26/848 AM.
There is a chance of lingering SCA level NE gusts over the waters
between Ventura and Santa Monica out to Anacapa Island through
this morning. Otherwise high confidence that winds and seas will
remain below SCA level through Sunday. On Monday and Tuesday,
there is a 30% chance of NW SCA level winds from the outer waters
along the Central Coast to San Nicolas Island.
&&
.FIRE WEATHER...26/925 AM.
As expected, the Santa Ana winds are not as strong or widespread as
yesterday morning, however many portions of Los Angeles and Ventura
counties continue to see gusts between 25 and 45 mph this morning.
Offshore winds will continue to gradually diminish over the weekend,
with gusts mostly in the 15 to 30 mph range on Saturday and Sunday
across the mountains and valleys. Meanwhile, very low humidities will
change little through Sunday, with daily minimums of 2 to 10 percent
common, along with poor overnight recoveries, especially in the valleys
and mountains. Red Flag Warnings will likely be kept across most areas
through the scheduled time of 6 pm today, however coastal areas and the
San Gabriel Valley may be cancelled by this afternoon as winds in these
areas may fall below wind thresholds. While Red Flag Warnings are not
expected to be extended through the weekend, there will continue to be
elevated to brief critical fire weather conditions across Los Angeles
and Ventura counties through the weekend, especially interior mountain
and valley locations.
This is a critical period with multiple days of extremely dry and
windy conditions, along with very dry fuels. The public needs to
be extra cautious with anything that could start a fire. Those
living near fire prone undeveloped areas, like the national
forests, should make or review the family plan including what to
take and evacuation routes in the event of an evacuation order is
issued or a nearby wildfire threatens. This is especially
important with unaware visitors during the holiday week.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Hard Freeze Warning in effect from 2 AM to 9 AM PST Saturday
for zone 59. (See LAXNPWLOX).
Red Flag Warning in effect until 6 PM PST this evening for
zones 244>246-253-254-288-547. (See LAXRFWLOX).
PZ...NONE.
&&
.HAZARD POTENTIAL OUTLOOK (MON-FRI).
Sub-freezing temperatures are possible in the interior valleys
and deserts each morning into early next week. Elevated to brief
critical fire weather conditions will persist through early next
week with very dry air.
&&
PUBLIC...Sirard
AVIATION...Lund
MARINE...Stewart
FIRE...Gomberg
SYNOPSIS...Sirard
weather.gov/losangelesNearby
Hard Freeze Warnings in California, 2021Every hard freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.